Alert archive / Hawaii / Gale Warnings in 2011
Gale Warning 6, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Dec 23, 2011, 9:03 PM HST. It took effect at Dec 24, 2011, 3:32 AM HST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2011, 9:03 PM HST (07:03 UTC)
- In effect from
- Dec 24, 2011, 3:32 AM HST
- Expired
- Dec 25, 2011, 3:26 PM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
868 WHHW70 PHFO 240703 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 903 PM HST FRI DEC 23 2011 PHZ120-121-123-124-242015- /O.CON.PHFO.SC.Y.0049.000000T0000Z-111224T1600Z/ /O.UPG.PHFO.GL.A.0002.111224T1600Z-111225T1600Z/ /O.NEW.PHFO.GL.W.0006.111224T1600Z-111225T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 903 PM HST FRI DEC 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... ...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM HST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...THROUGH SATURDAY MORNING...NORTHEAST WINDS INCREASING TO 25 TO 35 KNOTS WITH HIGHER GUSTS. ALSO...EXPECT SEAS OF 14 TO 18 FEET. THESE VERY STRONG WINDS AND EXTREMELY ROUGH SEAS WILL CONTINUE FROM SATURDAY MORNING THROUGH SATURDAY NIGHT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL AFTER THE GALE CONDITIONS END. && $$ PHZ110>119-122-242015- /O.CON.PHFO.SC.Y.0049.000000T0000Z-111225T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 903 PM HST FRI DEC 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS AND SEAS...THROUGH SUNDAY MORNING...NORTHEAST WINDS UP TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
5 follow-up statements
741 WHHW70 PHFO 241332 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST SAT DEC 24 2011 PHZ120-121-123-124-250245- /O.CAN.PHFO.SC.Y.0049.000000T0000Z-111224T1600Z/ /O.EXT.PHFO.GL.W.0006.111224T1332Z-111225T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 332 AM HST SAT DEC 24 2011 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS ISSUED A GALE WARNING WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS AND SEAS...THROUGH SUNDAY MORNING...EXPECT NORTHEAST WINDS OF 35 KNOTS WITH HIGHER GUSTS AND EXTREMELY ROUGH SEAS OF 13 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL AFTER THE GALE CONDITIONS END. && $$ PHZ110>119-122-250245- /O.CON.PHFO.SC.Y.0049.000000T0000Z-111225T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 332 AM HST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS AND SEAS...THROUGH SUNDAY MORNING...EXPECT NORTHEAST WINDS UP TO 30 KNOTS WITH HIGHER GUSTS...AND ROUGH SEAS OF 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
951 WHHW70 PHFO 241926 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 926 AM HST SAT DEC 24 2011 PHZ120-121-123-124-250830- /O.CON.PHFO.GL.W.0006.000000T0000Z-111225T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 926 AM HST SAT DEC 24 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS AND SEAS...THROUGH SATURDAY NIGHT...EXPECT NORTHEAST WINDS OF 35 KNOTS WITH HIGHER GUSTS AND EXTREMELY ROUGH SEAS OF 13 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL AFTER THE GALE CONDITIONS END. && $$ PHZ110>119-122-250830- /O.EXT.PHFO.SC.Y.0049.000000T0000Z-111226T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 926 AM HST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...THROUGH SUNDAY MORNING...EXPECT NORTHEAST WINDS UP TO 30 KNOTS WITH HIGHER GUSTS...AND ROUGH SEAS OF 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
767 WHHW70 PHFO 250137 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST SAT DEC 24 2011 PHZ120-121-123-124-251445- /O.EXT.PHFO.GL.W.0006.000000T0000Z-111226T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 337 PM HST SAT DEC 24 2011 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST SUNDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...THROUGH SUNDAY AFTERNOON...EXPECT NORTHEAST WINDS OF 35 KNOTS WITH HIGHER GUSTS AND EXTREMELY ROUGH SEAS OF 13 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL AFTER THE GALE CONDITIONS END. && $$ PHZ110>119-122-251445- /O.EXT.PHFO.SC.Y.0049.000000T0000Z-111226T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 337 PM HST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...EXPECT NORTHEAST WINDS UP TO 30 KNOTS WITH HIGHER GUSTS...AND ROUGH SEAS OF 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
967 WHHW70 PHFO 251330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST SUN DEC 25 2011 PHZ120-121-123-124-260230- /O.CON.PHFO.GL.W.0006.000000T0000Z-111226T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 330 AM HST SUN DEC 25 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH SUNDAY AFTERNOON...EXPECT NORTHEAST TO EAST WINDS OF 35 KNOTS WITH HIGHER GUSTS AND EXTREMELY ROUGH SEAS OF 12 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL AFTER THE GALE CONDITIONS END. && $$ PHZ110>119-122-260230- /O.CON.PHFO.SC.Y.0049.000000T0000Z-111226T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 330 AM HST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...EXPECT NORTHEAST TO EAST WINDS UP TO 30 KNOTS WITH HIGHER GUSTS...AND ROUGH SEAS OF 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
041 WHHW70 PHFO 260126 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 PM HST SUN DEC 25 2011 PHZ120-121-123-124-261430- /O.CAN.PHFO.GL.W.0006.000000T0000Z-111226T0400Z/ /O.EXB.PHFO.SC.Y.0049.000000T0000Z-111227T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 326 PM HST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...THROUGH MONDAY...EXPECT NORTHEAST TO EAST WINDS UP TO 30 KNOTS WITH HIGHER GUSTS... AND ROUGH SEAS OF 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>119-122-261430- /O.EXT.PHFO.SC.Y.0049.000000T0000Z-111227T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 326 PM HST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...EXPECT NORTHEAST TO EAST WINDS UP TO 30 KNOTS WITH HIGHER GUSTS...AND ROUGH SEAS OF 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 23, 8:30 PM HST, 33 minutes earlier.
Area forecast discussion, Dec 23, 8:30 PM HST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST FRI DEC 23 2011 .SYNOPSIS... WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE MAIN HAWAIIAN ISLANDS THROUGH SATURDAY NIGHT AS A HIGH PRESSURE SYSTEM PASSES NORTH OF THE ISLANDS. WINDS WILL WEAKEN JUST A LITTLE ON CHRISTMAS DAY...BUT REMAIN BRISK INTO EARLY NEXT WEEK. SHOWERS WILL BE MOST CONCENTRATED OVER WINDWARD AND MAUKA SECTIONS...BUT STRONG TRADE WINDS WILL BLOW SHOWERS LEEWARD FROM TIME TO TIME. && .DISCUSSION... A 1031 MB HIGH NEAR 33N166W...FAR NORTHWEST OF THE MAIN HAWAIIAN ISLANDS...HAS AN ASSOCIATED RIDGE WHICH EXTENDS THROUGH 32N150W AND 36N130W TO THE US MAINLAND. THIS HIGH HAS BEGUN TO STRENGTHEN AND MOVE TO THE EAST SOUTHEAST...STEEPENING THE PRESSURE GRADIENT ACROSS THE ISLANDS AND CAUSING TRADE WINDS TO INCREASE. THIS TREND IS EXPECTED TO CONTINUE THROUGH TOMORROW...KEEPING WINDS STRONG ENOUGH TO PROMPT THE ISSUANCE OF A WIND ADVISORY FOR MOST ISLANDS AND A GALE WARNING FOR THE WINDIER CHANNELS. THE WIND ADVISORY WAS EXPANDED TO INCLUDE THE BIG ISLAND SUMMITS AS WELL THIS EVENING AS WINDS HAVE STARTED TO INCREASE THERE. MODELS SHOW THE HIGH WILL MOVE EAST ALONG 30N FOR THE NEXT FEW DAYS...REACHING 150W BY LATE CHRISTMAS DAY. THIS MOVEMENT...COMBINED WITH A GRADUAL WEAKENING OF THE HIGH AFTER TOMORROW...WILL ALLOW THE PRESSURE GRADIENT TO SLACKEN A BIT ACROSS THE ISLANDS. WINDS ARE EXPECTED TO DECREASE ENOUGH BEGINNING CHRISTMAS DAY TO ALLOW THE WIND ADVISORY AND GALE WARNING TO EXPIRE SOMETIME ON THAT DAY. HOWEVER...SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY CONTINUE OVER LOCAL WATERS INTO NEXT WEEK. TRADE WIND FLOW IS EXPECTED THROUGH THE ENTIRE FORECAST PERIOD. NO FRONTS OR MAJOR RAINMAKERS ARE EXPECTED TO AFFECT THE ISLANDS THROUGH THE FORECAST PERIOD. HOWEVER...A NORTHEAST TO SOUTHWEST ORIENTED UPPER TROUGH WILL LINGER ACROSS THE ISLANDS LATER TONIGHT THROUGH EARLY NEXT WEEK...THEN DRIFT EAST OF THE ISLANDS BY MIDWEEK. THIS FEATURE WILL ENHANCE ANY SHOWERS BLOWN IN ON THE STRONG TRADES THROUGH THE WEEKEND. CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...BUT WILL EASILY REACH LEEWARD AREAS AS WELL FROM TIME TO TIME DURING PERIODS OF STRONGER TRADES. THE MOISTURE DEPTH AND COLDER AIR ALOFT ASSOCIATED WITH THE UPPER TROUGH MAY BE SUFFICIENT FOR A LITTLE FREEZING RAIN AT THE BIG ISLAND SUMMITS SATURDAY AND SUNDAY. SATELLITE LOOP SHOWS A RAGGED AREA OF PATCHY BROKEN LOW CLOUDS RAPIDLY APPROACHING THE SMALLER ISLANDS FROM THE NORTHEAST...THESE WILL REACH THE ISLANDS THIS EVENING. RADAR ALREADY SHOWS AN UPTICK IN SHOWER ACTIVITY WITHIN THESE APPROACHING CLOUDS...SO THE EVENING AND OVERNIGHT HOURS WILL LIKELY BE WETTER THAN THIS LAST AFTERNOON ACROSS THE SMALLER ISLANDS. && .MARINE... GALE FORCE WINDS ARE EXPECTED FOR THE PAILOLO AND ALENUIHAHA CHANNELS AND FOR WATERS SOUTH OF THE BIG ISLAND ON SATURDAY...SO A GALE WARNING GOES INTO EFFECT FOR THOSE LOCATIONS STARTING AT 6 AM SATURDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OTHER WATERS AND CHANNELS. IN ADDITION...THE STRONG TRADES WILL CONTINUE TO RESULT IN ROUGH AND CHOPPY EAST SHORE SURF FOR THE NEXT FEW DAYS. THE HIGH SURF ADVISORY CONTINUES UNTIL 6 AM SUNDAY...AND MAY NEED TO BE EXTENDED. && .AVIATION... RADAR VAD WIND PROFILES AND AN ACARS SOUNDING OUT OF HONOLULU SHOW 30+ KNOTS OF WIND WITHIN THE MIXED LAYER. COMBINED WITH A STABLE INVERSION ON THE 00Z LIHUE SOUNDING...THIS SETUP IS CONDUCIVE TO LOW-LEVEL TURBULENCE IN THE LEE OF THE MOUNTAINS. AN AIRMET REMAINS IN EFFECT FOR MODERATE LOW-LEVEL TURBULENCE...BUT AS WINDS INCREASE TONIGHT AND SATURDAY...WE MAY SEE ISOLATED SEVERE REPORTS FROM SMALLER AIRCRAFT. THE STRONGEST WINDS WILL CONTINUE THROUGH SATURDAY NIGHT BEFORE STARTING TO DIMINISH...BUT REMAIN STRONG ENOUGH TO SUPPORT MODERATE TURBULENCE THROUGH THE FIRST HALF OF NEXT WEEK. AN AREA OF SHOWERY CLOUDS NEAR OAHU AND MAUI COUNTY WILL SPREAD TO KAUAI THIS EVENING. THESE SHOWERS WILL PRODUCE BRIEF MVFR CONDITIONS DUE TO CEILINGS AND VISIBILITIES...MAINLY ACROSS WINDWARD AREAS. GIVEN THE STRONG WINDS THESE SHOWERS SHOULD REMAIN TRANSIENT/ PROGRESSIVE. HOWEVER...IF THEY BECOME BANKED AGAINST THE TERRAIN... AN AIRMET FOR MOUNTAIN OBSCURATION MAY BE NEEDED. THE STRONG WINDS WILL SPREAD THE SHOWERS ACROSS LEEWARD AREAS AS WELL. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST SUNDAY FOR KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST. SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. GALE WARNING FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT FOR PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 AM HST SUNDAY FOR REMAINING COASTAL WATERS AND CHANNELS. WIND ADVISORY UNTIL 6 AM HST SUNDAY FOR KAUAI-OAHU-MOLOKAI-LANAI- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND SUMMITS. && PUBLIC/MARINE...POWELL AVIATION...BRAVENDER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.